Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 46, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 4, 2025, 11:42 PM CDT for Bandera County, Real County, Uvalde County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2025, 11:42 PM CDT (04:42 UTC)
- Expired
- Apr 5, 2025, 12:00 AM CDT
- In force
- 18 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Bandera County, TX, Real County, TX, Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 77 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 11:02 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -451 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 480 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 11:16 PM CDT, 26 minutes earlier.
Area forecast discussion, Apr 4, 11:16 PM CDT, 26 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 1116 PM CDT Fri Apr 4 2025 ...New UPDATE... .UPDATE... Issued at 1108 PM CDT Fri Apr 4 2025 A Severe Thunderstorm Watch is in effect for the portions of the Rio Grande, southern Edwards Plateau, and I-35 Corridor through 5 AM CDT Saturday. Primary threats include scattered large hail and isolated large hail up to 2.5 inches in diameter and scattered damaging wind gusts up to 70 mph. && .SHORT TERM... (Tonight through Saturday night) Issued at 1234 PM CDT Fri Apr 4 2025 Key Messages: - Increasing confidence in strong to severe storms along the I-35 Corridor this evening. - Second round of storms, some strong to severe, expected late tonight through Saturday morning. - Windy with much cooler temperatures expected Saturday afternoon and evening. The latest surface mesoanalysis indicates the frontal boundary has started to slide further south and is situated from a Briggs, to Marble Falls, to Medina line, with a surface low over northern Uvalde county sliding slowly to the east. This frontal boundary has been in the region the last couple days, with a strong cap mainly responsible for limiting convection. That being said, forcing for ascent is stronger today, with ML lapse rates in the 7-8 C/km range, and SBCAPE via ACARS soundings at AUS are between 3000-4000 J/kg, the threat for elevated storms initially that can produce big hail would be the primary concern late this afternoon through early evening. Hi-res guidance, particularly, the HRRR, has been consistent in advertising storms breaking through the CAP this afternoon/early evening and and sliding northeastward as they interact with the mean mid-level flow out of the southwest. Storm timing looks to be greatest between 4 pm-10 pm for the areas mentioned above. An upper low to our west will start to push east, and mid-level divergence will move over the Southern Edwards Plateau and Hill Country after midnight. There is medium to high confidence in thunderstorm development over this region late tonight and some of these storms could be strong to severe, with the primary hazard being large to very large hail. Expect showers and storms to congeal into a broken line in conjunction with a lead shortwave ahead of the upper low. Storms should slide from west to east and be through most of the I-35 Corridor and Coastal Plains by noon Saturday, but the severe threat should diminish with time, with a lower severe threat after 4-6 am Saturday. Rainfall amounts between 1/2 to an inch, with locally higher amounts topping 2 inches under any heavier thunderstorms. The flooding threat is rather low given a lack of significant rainfall in the region and continued extreme to exceptional drought. Much cooler temperatures will filter in behind the cold front as it moves through South Central Texas Saturday morning/early afternoon. Expect highs in the 60s and 70s with plenty of cloud cover Saturday along with strong winds of 20-30 mph, gusting to 40-45 mph at times through Saturday night and even beyond the short term period. && .LONG TERM... (Sunday through Friday) Issued at 1234 PM CDT Fri Apr 4 2025 The longwave trough axis will pass through on Sunday, clearing out any remaining clouds. Meanwhile, surface high pressure will still be building into the area, with moderate winds of 10 to 20 mph are expected, not nearly as strong as on Saturday since the pressure gradient will slacken. Sunday night/Monday morning will be unseasonably cool, with morning lows from the mid 30s to lower 40s. Sunday will be cool with highs in the upper 50s to mid 60s. The surface high will begin to weaken and shift east starting Monday, while mid and upper level northwest flow becomes established over Texas. Both of these conditions will result in a warming and drying trend through mid week, with some humidity returning late next week as onshore flow from the Gulf resumes. Temperatures will start off below normal on Monday, reach near normal Tuesday and Wednesday, and then above normal for next Thursday and Friday. No rain is expected all next week. Fire weather conditions will likely be elevated along and west of U.S. 281 for much of next week due to low humidity. However, winds will generally be light. && .AVIATION... (00Z TAFS) Issued at 636 PM CDT Fri Apr 4 2025 A cold front just northwest of KAUS at this time, will move across the site by 01Z with breezy SE winds shifting to N. The front will move across KSAT/KSSF around 09Z with SE winds shifting to N. Some SHRA/TSRA are possible this evening at the I-35 sites and will go with PROB30s at all the sites. At the I-35 sites, MVFR CIGs move into KAUS early this evening, then KSAT/KSSF late evening, then lower further to IFR/LIFR overnight. CIGs slowly rise to MVFR in the morning, then VFR in the afternoon, although MVFR CIGs linger at KAUS into the afternoon. At KDRT, VFR lowers to MVFR around midnight as SHRA/TSRA develop over or near the site. Then, the SHRA/TSRA move off to the east with CIGs rising to VFR on Saturday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 83 61 68 43 / 60 80 70 0 Austin Bergstrom Intl Airport 84 61 70 42 / 50 80 70 0 New Braunfels Muni Airport 89 62 73 44 / 40 70 50 0 Burnet Muni Airport 75 55 63 40 / 60 80 50 10 Del Rio Intl Airport 85 58 76 45 / 10 80 40 10 Georgetown Muni Airport 81 58 66 41 / 70 80 70 10 Hondo Muni Airport 89 61 77 42 / 20 70 10 0 San Marcos Muni Airport 87 61 71 42 / 40 70 60 0 La Grange - Fayette Regional 87 69 74 45 / 30 50 70 10 San Antonio Intl Airport 89 62 75 44 / 30 70 30 0 Stinson Muni Airport 93 65 78 46 / 30 60 30 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...17 Long-Term...27 Aviation...17
In the hours before
Special weather statement, Apr 4, 8:20 PM CDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
820 PM CDT Fri Apr 4 2025
TXZ187-189-204-205-050200-
Bexar TX-Medina TX-Bandera TX-Kendall TX-
820 PM CDT Fri Apr 4 2025
...A strong thunderstorm will impact portions of eastern Medina,
southeastern Bandera, southwestern Kendall and northwestern Bexar
Counties through 900 PM CDT...
At 820 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sea World, or 12 miles northeast of Castroville, moving north at 25
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Helotes, Grey Forest, Cliff, San Geronimo, Cascade Caverns, Bandera
Falls, Scenic Oaks, Government Canyon State Natural Area, Pipe Creek,
Kronkosky State Natural Area, Boerne, Lakehills, Cross Mountain, and
San Antonio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2952 9864 2940 9881 2975 9902 2985 9869
TIME...MOT...LOC 0120Z 173DEG 24KT 2950 9875
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BradySpecial weather statement, Apr 4, 9:53 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
953 PM CDT Fri Apr 4 2025
TXZ187-203-204-050330-
Uvalde TX-Medina TX-Bandera TX-
953 PM CDT Fri Apr 4 2025
...A strong thunderstorm will impact portions of northwestern Medina,
central Bandera and northeastern Uvalde Counties through 1030 PM
CDT...
At 952 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Sabinal, or 17 miles southwest of Tarpley, moving
north at 50 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tarpley, Bandera, Utopia, Hill Country State Natural Area, Medina,
and Sabinal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2927 9946 2933 9961 2990 9949 2979 9895
TIME...MOT...LOC 0252Z 195DEG 45KT 2946 9946
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CPSpecial weather statement, Apr 4, 10:45 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1045 PM CDT Fri Apr 4 2025
TXZ203-218-050430-
Uvalde TX-Zavala TX-
1045 PM CDT Fri Apr 4 2025
...A strong thunderstorm will impact portions of central Uvalde and
north central Zavala Counties through 1130 PM CDT...
At 1045 PM CDT, Doppler radar was tracking a strong thunderstorm near
Uvalde Estates, or 8 miles south of Uvalde, moving north at 55 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Knippa, Uvalde Estates, Uvalde, Garner State Park, Reagan Wells,
Utopia, Concan, and Washer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2903 9989 2962 9996 2962 9941 2958 9941
2899 9969
TIME...MOT...LOC 0345Z 195DEG 49KT 2909 9977
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
CPLocal storm report, Apr 4, 11:10 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1110 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM Hail Uvalde 29.22N 99.78W
04/04/2025 M1.25 Inch Uvalde TX Trained Spotter
Quarter to half dollar sized hail.
&&
EHThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:20 PM CDT | Special Weather Statement | EWX | Bexar | 40 min |
| Apr 4, 9:53 PM CDT | Special Weather Statement | EWX | Bandera | 37 min |
| Apr 4, 10:45 PM CDT | Special Weather Statement | EWX | Uvalde | 45 min |
| Apr 4, 10:49 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real, Uvalde | 56 min |
| Apr 4, 11:44 PM CDT | Special Weather Statement | EWX | Real | 46 min |
| Apr 4, 11:51 PM CDT | Special Weather Statement | EWX | Edwards | 39 min |
| Apr 5, 12:00 AM CDT | Special Weather Statement | EWX | Bandera | 45 min |
| Apr 5, 12:13 AM CDT | Special Weather Statement | EWX | Real | 47 min |
| Apr 5, 12:15 AM CDT | Special Weather Statement | EWX | Kimble | 15 min |
| Apr 5, 12:21 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 32 min |
| Apr 5, 12:28 AM CDT | Special Weather Statement | EWX | Val Verde | 47 min |
| Apr 5, 12:40 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 14 min |
| Apr 5, 12:53 AM CDT | Special Weather Statement | EWX | Edwards | 52 min |
| Apr 5, 1:01 AM CDT | Special Weather Statement | EWX | Kerr | 44 min |
| Apr 5, 1:18 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kerr, Real | 57 min |
| Apr 5, 1:21 AM CDT | Special Weather Statement | EWX | Real | 39 min |
| Apr 5, 1:33 AM CDT | Special Weather Statement | EWX | Val Verde | 42 min |
| Apr 5, 1:40 AM CDT | Special Weather Statement | EWX | Maverick, Zavala | 50 min |
| Apr 5, 2:16 AM CDT | Special Weather Statement | EWX | Blanco, Gillespie, Kendall, Kerr | 44 min |
| Apr 5, 2:58 AM CDT | Special Weather Statement | EWX | Gillespie, Llano | 47 min |
| Apr 5, 3:34 AM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.